Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 72, NWS Jackson, MS

December 13, 2008Yazoo County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 13, 2008, 10:10 AM CST for Yazoo County, Mississippi. It took effect at Dec 13, 2008, 12:00 PM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2008, 10:10 AM CST (16:10 UTC)
In effect from
Dec 13, 2008, 12:00 PM CST
Expired
Dec 14, 2008, 9:53 AM CST
In force
22 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yazoo River at Yazoo City (YZOM6).

Action stage
28 ft
Minor stage
29 ft
Moderate stage
36 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KJAN 131610
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1010 AM CST SAT DEC 13 2008

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC163-142210-
/O.NEW.KJAN.FL.W.0072.081213T1800Z-081215T1930Z/
/YZOM6.1.ER.081213T1800Z.081214T1200Z.081215T0430Z.NO/
1010 AM CST SAT DEC 13 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR THE YAZOO RIVER NEAR YAZOO CITY.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 AM SATURDAY THE STAGE WAS 28.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THIS AFTERNOON 
  AND WILL CONTINUE TO RISE TO NEAR 29.5 FEET BY TOMORROW MORNING. 
* IMPACT...AT 29.0 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING 
  ALONG THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

LOWER YAZOO RIVER
YAZOO CITY      29  28.7 SAT 06 AM  29.5  28.4  25.6  29.5 SUN 06 AM

$$
2 follow-up statements
000 
WGUS84 KJAN 140327
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
927 PM CST SAT DEC 13 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
   MISSISSIPPI...

 
  YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY 


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC163-150300-
/O.EXT.KJAN.FL.W.0072.000000T0000Z-081215T0300Z/
/YZOM6.1.ER.081214T1200Z.081214T1200Z.081214T1200Z.NO/
927 PM CST SAT DEC 13 2008

THE FLOOD WARNING CONTINUES FOR THE YAZOO RIVER AT YAZOO CITY
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM SATURDAY THE STAGE WAS 28.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW MORNING.
* IMPACT...AT 29.0 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING 
  ALONG THE RIVER.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

LOWER YAZOO RIVER
YAZOO CITY      29  28.5 SAT 06 PM  29.0  26.8  23.7  29.0 SUN 06 AM

$$
000 
WGUS84 KJAN 141553
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
953 AM CST SUN DEC 14 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 

  YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY


SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC163-141623-
/O.CAN.KJAN.FL.W.0072.000000T0000Z-081215T0300Z/
/YZOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
953 AM CST SUN DEC 14 2008

THE FLOOD WARNING IS CANCELLED FOR THE YAZOO RIVER AT YAZOO CITY.
* AT  6:00 AM SUNDAY THE STAGE WAS 28.4 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 28.6 FEET.  THE 
  RIVER WILL CONTINUE TO FALL SLOWLY OVER THE NEXT FEW DAYS. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

LOWER YAZOO RIVER
YAZOO CITY      29  28.4 SUN 06 AM  28.1  27.6  26.6     CRESTED        

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 13, 3:46 AM CST, 6 hours 24 minutes earlier.

Area forecast discussion, Dec 13, 3:46 AM CST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST SAT DEC 13 2008

.DISCUSSION...

SOUTHWEST FLOW ALOFT WILL DEVELOP THIS WEEKEND AND NEXT WEEK OVER
THE ARKLAMISS AS A MAJOR LONGWAVE TROUGH SETS UP OVER THE WRN CONUS
AND A STRONG RIDGE DEVELOPS OVER THE GULF. MODIFIED ARCTIC/COLD
CONTINENTAL POLAR (CP) AIR MASSES INTRUDING UPON THE NRN CONUS WILL
OOZE SOUTHWARD AND ATTEMPT TO UNDERCUT THE SOUTHWEST FLOW ALOFT. THE
GFS/GFES/ECMWF AND UKMET ALL INDICATE THE CP BOUNDARY WILL AT LEAST
REACH THE ARKLAMISS AND STALL IN THE VICINITY TUESDAY. THE ENERGETIC
SOUTHWEST FLOW ALOFT AND OCCASIONAL PERTURBATIONS WILL BUCKLE THE
BOUNDARY RESULTING IN A FEW ROUNDS OF LIGHT TO MODERATE RAINFALL AND
WIDE TEMPERATURE RANGES.

TODAY THROUGH SUNDAY NIGHT...

AS HIGH PRESSURE SHIFTS EAST...THE PRESSURE GRADIENT WILL INCREASE
RESULTING IN STRONGER SOUTHERLY WINDS TODAY...ESPECIALLY OVER THE
UPPER DELTA REGION WHERE A LAKE WIND ADVISORY HAS BEEN ISSUED FOR
THIS AFTN. THE ADVISORY MAY HAVE TO BE EXTENDED LATER TODAY FOR
TONIGHT AND SUNDAY. OTHERWISE...EXPECT AN INCREASE IN LOW LEVEL
MOISTURE TONIGHT THROUGH SUNDAY NIGHT WITH ISOLATED/SCATTERED LIGHT
WARM ADVECTION SHOWERS EXPECTED...ESPECIALLY BY SUNDAY NIGHT. MODELS
ARE IN GOOD AGREEMENT ON THIS SCENARIO. /EC/

MONDAY THROUGH NEXT FRIDAY...WITH THE FRONTAL BOUNDARY THERE WILL BE
SOME DECENT RANGES IN TEMPERATURES ACROSS THE REGION. CONFIDENCE IS
NOT HIGH FOR TEMPERATURES AS GFS ENSEMBLE STANDARD DEVIATIONS RANGE
FROM 4 TO 6. SO WENT CLOSE TO MOS GUIDANCE AND TRIED TO MAINTAIN
CONSISTENCY WITH THE NEIGHBORING FORECAST AREAS. POPS ARE ALSO A
CHALLENGE AS ENSEMBLE MEMBERS RANGE FROM 20 TO 70 PERCENT SO STUCK
WITH MEX MOS GUIDANCE. THE BEST CHANCE OF RAIN LOOKS TO BE MONDAY
AND WEDNESDAY. DO NOT SEE ANY KIND OF SIGNIFICANT WEATHER AS FAR AS
SEVERE AND HEAVY RAIN POTENTIAL ARE CONCERNED. OVERALL...EXPECT
TEMPERATURES TO BE A BIT MILDER THAN EXPECTED THIS TIME OF THE
YEAR.  /17/

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TODAY. WINDS WILL BE ON THE
INCREASE FROM THE SOUTH...ESPECIALLY AT GLH WHERE SFC GUSTS COULD
EXCEED 25KTS AFTER ABOUT 17Z. EXPECT MVFR CEILINGS AND PERHAPS A FEW
LIGHT SHOWERS TO DEVELOP FROM WEST TO EAST LATE TONIGHT AS A
STRATOCUMULUS DECK FORMS IN INCREASING LOW LEVEL SOUTHERLY FLOW. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       54  46  67  59 /   0   9  15  22
MERIDIAN      55  39  64  55 /   0   6  14  39
VICKSBURG     58  50  69  60 /   0  19  15  22
HATTIESBURG   58  43  68  58 /   0  12  19  36
NATCHEZ       62  53  72  61 /   0  16  15  18
GREENVILLE    55  47  67  56 /   0  24  16  37
GREENWOOD     55  43  66  57 /   0  14  12  38

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR MSZ018-019-034.

LA...NONE.
AR...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR ARZ074-075.

&&

EC/17/
Hazardous weather outlook, Dec 13, 5:02 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CST SAT DEC 13 2008

ARZ074-075-MSZ018-019-034-141115-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON-
502 AM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND
EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH ARE EXPECTED FROM LATE MORNING
THROUGH THE AFTERNOON. A LAKE WIND ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ007>009-015-016-023>026-MSZ025>033-035>066-072>074-141115-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
502 AM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:24 AM CSTLake Wind AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more39 hr
Dec 13, 2:20 PM CSTLake Wind AdvisoryJANAdams, Attala, Choctaw, Claiborne, Clay, Copiah and 19 more28 hr
Dec 13, 2:20 PM CSTWind AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Leflore and 3 more24 hr

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.